Effective anti-depressants -- (yawn)!
Date: Wed, 6 Sep 95 12:27:51 -0700
From: Peter Langston <psl>
Subject: Effective anti-depressants -- (yawn)!
[One of the few times you'll see "yawn" punctuated with an exclamation point!
Forwarded-by: Marla Elliott <email@example.com>
Forwarded-by: Harris, William W. <WHAR461@ecy.wa.gov>
Forwarded-by: firstname.lastname@example.org (SCN User)
Forwarded-by: email@example.com (Chandra Heller)
Forwarded-by: Jon Norris <firstname.lastname@example.org>
Three clinical psychiatrists had a paper in the Canadian Journal of
Psychiatry entitled "Unusual Side Effects of Clomipramine Associated with
Yawning," describing 4 patients who, while taking the the anti-depressant
drug Clomipramine (brand name Anafranil) reported the unusual side effect
of spontaneous orgasm every time they yawned.
The first case of this was a female patient who had been depressed for 3
months, but under treatment "Complete symptom remission occurred within 10
days". She then asked how long she would be allowed to go on using the drug,
since she had observed that every time she yawned she had an orgasm, and
she was able to experience orgasm by deliberate yawning.
Apparently it can work for guys too. One male patient said that while he
found the repeated climaxes "awkward and embarrassing", he elected to
continue the medication because of the therapeutic benefit he obtained. The
awkwardness and embarrassment were overcome by continuously wearing a
© 1995 Peter Langston